Georgia, 2012Hail and Damaging Winds in Georgia, June 5, 2012
June 5, 2012 · NWS FFC · 11 events in 10 counties and zones
Another shortwave aloft pushed through the area during the late morning and early afternoon of June 5th. The wave helped to push a weak cold front through the state as well, which acted as a focusing mechanism for thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $244,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another shortwave aloft pushed through the area during the late morning and early afternoon of June 5th. The wave helped to push a weak cold front through the state as well, which acted as a focusing mechanism for thunderstorm development. Instability increased ahead of the front across central Georgia, and numerous thunderstorms were able to develop during the early afternoon. Several of these thunderstorms became severe, with damaging winds and large hail reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 5, 8:09 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 5, 8:09 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 AM EDT TUE JUN 5 2012
.UPDATE...
SHOWERS AND A FEW ISOLATED THUNDERSTORMS MOVING ACROSS NORTH
GEORGIA THIS MORNING...AND HAVE ADJUSTED POPS UP TO ACCOUNT FOR
LATEST RADAR TRENDS. WITH INSTABILITIES LIMITED THIS
MORNING...ONLY EXPECTING THE OCCASIONAL LIGHTNING ACTIVITY. HI RES
SHORT TERM MODELS INDICATING AN OVERALL WEAKENING TREND WITH THIS
MAIN RAIN AREA...WITH SOME CLEARING CONDITIONS INTO THE AFTERNOON
PROMOTING STRONGER CONVECTIVE DEVELOPMENT AFTER 18Z. FOR
NOW...HAVE MADE REVISIONS TO THE TEMPERATURES AND DEWPOINTS BASED
ON LATEST OBSERVATIONS...AND HAVE ADJUSTED THE WX GRIDS TO SUIT
THE UPDATED POPS AND LATEST MODELED INSTABILITY GUIDANCE.
UPDATES TO THE FORECAST WILL BE MADE AS NEEDED THROUGH THE
MORNING...THOUGH ANY SIGNIFICANT CHANGES WILL LIKELY NOT BE NEEDED
UNTIL THE AFTERNOON FORECAST PACKAGE.
&&
.PREV DISCUSSION...
SHORT TERM /TODAY THROUGH WEDNESDAY/...
/ISSUED 401 AM EDT TUE JUN 5 2012/
CURRENT RADAR LOOP SHOWS ALMOST A REPEAT OF LAST NIGHT. SHOWERS
AND ISOLATED THUNDERSTORMS MOVING INTO NORTH GEORGIA AT THE
MOMENT. MODELS INDICATE THESE STORMS WILL WEAKEN AS THEY MOVE
SOUTHEAST INTO GEORGIA. THE MODELS SHOW THIS WAVE MOVING SOUTHEAST
ALONG THE GA/SC BORDER TODAY. THIS WAVE IS ALSO ASSOCIATED WITH A
COLD FRONT THAT IS EXPECTED TO MOVE SOUTH THROUGH THE AREA ALSO.
THIS FRONT SHOULD ACT AS A FOCUSING MECHANISM FOR AFTERNOON AND
EVENING THUNDERSTORMS TO REFIRE ALONG. INSTABILITIES ALSO PEAK
THIS BETWEEN 18Z-00Z WITH MUCAPES GETTING TO NEAR 3000 J/KG AND
LIS IN THE -2 TO -4 RANGE. ONCE THIS FRONT PUSHES THROUGH...DRIER
AIR IS EXPECTED TO SLOWLY PUSH INTO NW GA THROUGH WED/THU. TEMPS
WILL STAY NEAR SEASONAL NORMS THROUGH THE SHORT TERM.
01
LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED 401 AM EDT TUE JUN 5 2012/
MODELS IN GOOD AGREEMENT TO BEING THE LONG TERM PERIOD WITH
SURFACE TROUGH SOUTH OF THE AREA FROM OFF THE ATLANTIC COAST
THROUGH SOUTH GEORGIA AND THE REMAINDER OF THE GULF COAST STATES.
MOISTURE IS LARGELY ALONG AND SOUTH OF THIS FEATURE...BUT ENOUGH
INTO OUR FORECAST AREA TO WARRANT LOW END POPS DURING THE
AFTERNOON PERIOD THURSDAY. TROUGH SINKS FURTHER SOUTH
FRIDAY...ALTHOUGH THERE ARE INDICATIONS OF RETURN FLOW ON THE
WESTERN SIDE OF THE STATE BY THE ECMWF. WITH GFS DRIER AND
MOISTURE NOT IMPRESSIVE BY OTHER MODELS...WILL KEEP FRIDAY THROUGH
THE WEEKEND DRY. MATTERS COMPLICATED INTO EARLY NEXT WEEK AS GFS
KEEPS CAROLINAS HIGH IN CONTROL ALLOWING FOR CONTINUED DRY
CONDITIONS AND LIMITED POPS. ECMWF BREAKS DOWN RIDGE MUCH FASTER
WITH GULF MOISTURE TRANSPORT IN FULL EFFECT BY MONDAY AND TUESDAY.
WILL USE A BLEND FOR THIS CYCLE WHICH BRINGS LOW END CHANCE POPS
FOR MAINLY THE WESTERN TIER OF THE FORECAST AREA.
DEESE
AVIATION...
/ISSUED 725 AM EDT TUE JUN 5 2012/
12Z UPDATE...
SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO THE ATL AREA. THESE
STORMS WILL MOVE SOUTH OF ATL BY 15Z TO 16Z. THESE STORMS ARE
EXPECTED TO CONTINUE WEAKENING AS THEY MOVE SOUTH. SHOULD ONLY SEE
SHOWERS AT THE ATL AREA AIRPORTS BUT THUNDER IS TO CLOSE TO PULL
IT OUT OF THE FORECAST. WINDS WILL STAY OUT OF THE NW THROUGH
THIS EVENING THEN TURN TO THE NE AFTER 00Z. WIND SPEEDS WILL STAY
IN THE 5-10KT RANGE WITH SOME GUST IN THE 15-18KT RANGE. CEILINGS
WILL STAY VFR THROUGH THE PERIOD EXCEPT IN AND AROUND SHRA/TSRA
DEVELOPMENT.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 80 61 81 59 / 100 20 30 10
ATLANTA 81 63 80 63 / 100 20 20 10
BLAIRSVILLE 76 53 78 54 / 90 20 20 10
CARTERSVILLE 81 60 81 55 / 100 20 10 10
COLUMBUS 88 67 86 66 / 90 30 30 10
GAINESVILLE 79 61 79 60 / 100 20 20 10
MACON 87 65 86 63 / 90 30 30 20
ROME 84 60 84 56 / 100 20 10 10
PEACHTREE CITY 83 64 81 56 / 90 20 20 10
VIDALIA 87 67 84 66 / 70 60 40 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...31
LONG TERM....BAKER
AVIATION...31
Hazardous weather outlook, Jun 5, 3:44 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EDT TUE JUN 5 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
444 AM EDT TUE JUN 5 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS WITH ISOLATED SEVERE STORMS.
.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM ANCHORED OFF THE NEW ENGLAND COAST IS
ALLOWING UPPER LEVEL DISTURBANCES TO COME SWEEPING INTO THE
SOUTHEAST U.S. IN ADDITION...NUMEROUS SURFACE BOUNDARIES ARE
DRAPED ACROSS THE SOUTHEAST...WITH THE MOST PROMINENT FRONT
EXTENDING FROM NORTHERN MISSISSIPPI AND ALABAMA THROUGH THE
CAROLINAS.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY SEVERE STORMS THAT DEVELOP WILL BE
STRONG WINDS TO 60 MPH...QUARTER SIZED HAIL AND FREQUENT
LIGHTNING...MAINLY THIS MORNING OVER NORTH GEORGIA AND THIS
AFTERNOON THROUGH CENTRAL GEORGIA.
.DISCUSSION...
THE LAST IN A SERIES OF SHORTWAVES WILL PUSH THROUGH THE AREA
TODAY WITH CONVECTION ONGOING OVER EXTREME NORTH GEORGIA. BECAUSE
OF THE TIMING...INSTABILITY WILL REMAIN MARGINAL FOR SEVERE STORM
DEVELOP INITIALLY...BUT GRADUALLY INCREASE THROUGH THIS AFTERNOON
AS THE LINE OF STORMS APPROACHES CENTRAL GEORGIA. COOL TEMPS ALOFT
ALONG WITH A PERSISTENT LOW LEVEL JET WILL ALLOW FOR THE
DEVELOPMENT OF A FEW SEVERE STORMS THROUGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL BE CONFINED TO THE SOUTHERN HALF OF THE
FORECAST AREA WEDNESDAY AND THURSDAY BEFORE DRYING CONDITIONS MOVE
IN FOR THE WEEKEND WHEN LITTLE OR NO THUNDERSTORM ACTIVITY IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATER THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jun 5, 5:40 AM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EDT TUE JUN 5 2012
GAZ001-002-011-012-019-020-030-051115-
640 AM EDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER...POLK...BARTOW...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES UNTIL 715 AM EDT...
AT 637 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NAOMI TO COOSA...MOVING SOUTHEAST AT 35
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALKER...POLK...BARTOW...CHATTOOGA...DADE...FLOYD AND GORDON
COUNTIES THROUGH 715 AM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE CEDAR GROVE...COOSA...ARMUCHEE...HOLLAND...
CHATTOOGAVILLE...TIDINGS...JAMES H. FLOYD STATE PARK...LYERLY...
BERRYTON...SUMMERVILLE...TRION...NAOMI...CENTER POST...LAFAYETTE AND
LINWOOD. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3480 8534 3475 8516 3472 8517 3472 8505
3462 8505 3462 8493 3464 8491 3461 8486
3461 8475 3415 8473 3408 8487 3408 8492
3396 8497 3395 8505 3390 8505 3390 8539
3478 8557 3479 8557
TIME...MOT...LOC 1040Z 316DEG 29KT 3464 8523 3435 8513
3421 8537Special weather statement, Jun 5, 6:51 AM EST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
751 AM EDT TUE JUN 5 2012
GAZ030-041-051215-
751 AM EDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN POLK AND HARALSON COUNTIES UNTIL 815 AM EDT...
AT 746 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF ESOM HILL...MOVING EAST AT 25
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK AND HARALSON COUNTIES THROUGH 815 AM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE ETNA...ESOM HILL...EUBANK LAKE...
BUCHANAN...FELTON AND ANTIOCH. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3394 8507 3372 8515 3380 8538 3398 8541
3401 8541
TIME...MOT...LOC 1151Z 288DEG 23KT 3393 8546Special weather statement, Jun 5, 10:14 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1114 AM EDT TUE JUN 5 2012
GAZ071-072-082>084-051545-
1114 AM EDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL IN TWIGGS...
MONROE...JONES...WILKINSON AND BIBB COUNTIES UNTIL 1145 AM EDT...
AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOLINGBROKE...MOVING EAST AT 35 MPH.
&&
LAT...LON 3289 8324 3266 8336 3291 8398 3308 8389
TIME...MOT...LOC 1514Z 292DEG 29KT 3296 8383
Special weather statement, Jun 5, 10:50 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1150 AM EDT TUE JUN 5 2012
GAZ072-082>084-051615-
1150 AM EDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN TWIGGS...JONES...WILKINSON AND BIBB COUNTIES UNTIL 1215 PM
EDT...
AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MACON...MOVING SOUTHEAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TWIGGS...JONES...WILKINSON AND BIBB
COUNTIES...INCLUDING AREAS AROUND WESLEYAN...RUTLAND...PAYNE CITY...
MACON...CROSS KEYS...POSTELL...MOUNTAIN SPRINGS...GRISWOLDVILLE...
FRANKLINTON...DRY BRANCH...HUBER...GORDON...RIPLEY...MYRICKS MILL AND
FITZPATRICK. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3286 8322 3257 8341 3281 8378 3296 8365
TIME...MOT...LOC 1550Z 301DEG 23KT 3283 8361
Special weather statement, Jun 5, 10:56 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT TUE JUN 5 2012
GAZ069-071-080>082-093-094-051630-
1156 AM EDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN PEACH...MONROE...UPSON...MACON...TAYLOR...BIBB AND CRAWFORD
COUNTIES UNTIL 1230 PM EDT...
AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MUSELLA...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PEACH...
MONROE...UPSON...MACON...TAYLOR...BIBB AND CRAWFORD COUNTIES THROUGH
1230 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
MUSELLA...ROBERTA...KNOXVILLE...SANDY POINT...HORNS...FRIENDSHIP...
SKIPPERTON...LIZELLA...JACK BROWN ESTATES...NAKOMIS AND LEE POPE.
&&
LAT...LON 3275 8369 3251 8400 3277 8420 3290 8395
TIME...MOT...LOC 1556Z 307DEG 15KT 3278 8404
Special weather statement, Jun 5, 11:25 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 PM EDT TUE JUN 5 2012
GAZ086-097-098-111>113-051700-
1225 PM EDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN WHEELER...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS AND
EMANUEL COUNTIES UNTIL 100 PM EDT...
AT 1220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM KIBBEE TO 5 MILES WEST OF BARNHILL...MOVING
EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS WHEELER...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS AND
EMANUEL COUNTIES THROUGH 100 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE FIVE POINTS...SANTA CLAUS...TARRYTOWN...GILLIS
SPRINGS...BARNHILL...ZAIDEE...LOTHAIR...SOPERTON...NORMANTOWN...
VIDALIA...OAK PARK...LYONS...KIBBEE...PONDEROSA AND OHOOPEE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3208 8219 3207 8221 3219 8247 3228 8274
3248 8265 3247 8247 3238 8223 3236 8224
3234 8223 3222 8220 3218 8218
TIME...MOT...LOC 1626Z 287DEG 26KT 3230 8242 3221 8246
3229 8271Hail, Twiggs
- When
- June 5, 11:30 AM EST to 11:35 AM EST
- Where
- Twiggs County, 3.5 mi S of Jeffersonville
- Measured
- 1.75 in hail
- Property damage
- $36,000
- Reported by
- Law Enforcement
- Coordinates
- 32.630, -83.340
Golf ball sized hail occurred near Highway 358 and Prospect Church Road not far from I-16.
Hail, Montgomery
- When
- June 5, 11:34 AM EST to 11:40 AM EST
- Where
- Montgomery County, 3 mi NNE of Ailey to 0.69 mi N of Ailey
- Measured
- 1.75 in hail
- Property damage
- $66,000
- Reported by
- Amateur Radio
- Coordinates
- 32.220, -82.550
Amateur Radio operators and the public reported golf ball sized hail east of Mount Vernon.
Hail, Toombs
- When
- June 5, 11:35 AM EST to 11:50 AM EST
- Where
- Toombs County, 0.58 mi E of Vidalia
- Measured
- 1.75 in hail
- Property damage
- $135,000
- Reported by
- Public
- Coordinates
- 32.220, -82.410
The public reported that golf ball sized hail fell in Vidalia for about 15 minutes.
Hail, Houston
- When
- June 5, 11:40 AM EST to 11:45 AM EST
- Where
- Houston County, 0.58 mi E of Neal
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.430, -83.770
The public reported that quarter sized hail fell near the 1100 block of Third Street in Perry.
Hail, Laurens
- When
- June 5, 12:10 PM EST
- Where
- Laurens County, 0.58 mi W of Dexter
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 32.430, -83.060
The Laurens County 911 Center reported that quarter sized hail fell in Dexter.
Thunderstorm Wind, Dodge
- When
- June 5, 12:20 PM EST
- Where
- Dodge County, 2.15 mi NNE of Milan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.050, -83.060
The Dodge County 911 Center reported that several trees were blown down just south of Chauncey.
Hail, Wilcox
- When
- June 5, 12:30 PM EST to 12:35 PM EST
- Where
- Wilcox County, Pitts
- Measured
- 1 in hail
- Reported by
- County Official
- Coordinates
- 31.950, -83.550
The Wilcox County 911 Center reported that quarter sized hail fell along Highway 280 west of Rochelle.
Thunderstorm Wind, Taylor
- When
- June 5, 12:52 PM EST
- Where
- Taylor County, Potterville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.520, -84.120
The Taylor County 911 Center reported that several trees were blown down in the Potterville-Hicks area.
Thunderstorm Wind, Telfair
- When
- June 5, 1:30 PM EST
- Where
- Telfair County, 2 mi S of Workmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 31.901, -82.930
The Telfair County 911 Center reported that several trees and large limbs were blown down along State Highway 31 near Workmore Road.
Thunderstorm Wind, Houston
- When
- June 5, 2:00 PM EST
- Where
- Houston County, 3 mi S of Perry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.407, -83.730
The Houston County 911 Center reported that a few trees and a few power lines were blown down, mainly in the vicinity of Elko Road.
Hail, Dooly
- When
- June 5, 2:07 PM EST to 2:12 PM EST
- Where
- Dooly County, 2 mi E of Vienna
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.100, -83.746
The public reported that quarter sized hail fell along I-75.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, June 5 to 7, 20122 deaths · 2 events
- Tornadoes and Hail in Montana, June 5, 2012EF1 · 7 events
- Damaging Winds in Florida, June 5 to 6, 2012$20,000 · 60 kt wind · 11 events
- High Wind in Utah, June 5, 2012$25,000 · 72 kt wind · 6 events
- Coastal Flood in Maine, June 5 to 6, 2012$28,000 · 4 events
- Hail in Georgia, June 5, 20122.75 in hail · 12 events
- Hail and Damaging Wind in Oklahoma, June 5 to 6, 201254 kt wind · 6 events
- Hail and Damaging Wind in Georgia, June 5, 20121 in hail · 5 events
- High Wind in Wyoming, June 5 to 6, 201268 kt wind · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 5, 201250 kt wind · 3 events
- Hail in Texas, June 5, 20121.25 in hail · 3 events
- Hail and Damaging Winds in Wyoming, June 5, 201257 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384559, 384561, 384563, 384562, 384564, 384565, 384567, 384566, 384568, 384569, 384570.